It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board

  • b12 deficiency

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 05-30-2019, 02:08 PM   #1
    dlynn
    (female)
     
    Join Date: May 2019
    Posts: 1
    dlynn HB User
    Question b12 deficiency

    So I recently found out Iím severely b12 deficient. Some symptoms Iíve been experiencing is tingling feet, hands, and legs.. swelling in the legs.. muscle pain... fatigue... fuzzy thinking... my fingers get stuck in the bent position at night while Iím sleeping.. so my doctor is sending me to another center to figure this out. I go next week. Yesterday, I gave myself a b12 injection that my doctor prescribed me. Today I do not feel great! My energy level is very low, not in a great mood at all, just feel BLAHH! Iím having foggy thinking, my eyesight is a little fuzzy.. I was really hoping I would wake up this morning and feel a little better from the injection. But thatís not the case. Any suggestions??

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 05-31-2019, 06:49 AM   #2
    JohnR41
    Senior Veteran
    (male)
     
    Join Date: Sep 2008
    Location: Florida, U.S.A.
    Posts: 2,298
    JohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB UserJohnR41 HB User
    Re: b12 deficiency

    If the B12 injection consisted of a very large dose, as it usually is, I think it's a big mistake. I called a local pharmacist a few years ago to ask about dosage size because the stores mostly carried large doses in pill form. I called because I had a disagreement with my doctor. I asked my doctor if a large dose would put my B vitamins out of balance, and he said no. But the pharmacist told me of a recent study indicating that a large dose can put other B vitamins out of balance.

    She didn't explain exactly how it would happen but I assume that when your liver goes to work to get rid of the excess B12, it might mistakenly remove some of the other B vitamins as well. In that case you could become deficient in one or more of the other B vitamins.

    I have found that the only way I can take a small to moderate dose is to get B12 in a liquid form. It comes with a dropper so I can take about 4 or 5 drops per day.

     
    Reply With Quote
    Old 05-31-2019, 09:41 AM   #3
    yayagirl
    Senior Veteran
    (female)
     
    Join Date: Jun 2010
    Location: USA
    Posts: 2,401
    yayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB User
    Re: b12 deficiency

    Dear dlynn,

    My B12 was prescribed by a highly respected endocrinologist. There is no way anyone would wake up with no symptoms that fast after a B12 injection. The body uses what it needs and the rest is washed out of the body in urine. There is nothing to fear. Your symptoms are more likely because you need the B 12. I also supplement with B 100 which is a complex of B vitamins, because the B's all work together. B12 is not easily used by the body VIA digestion. That is why we got deficient in the first place.

    I have to give myself B12 injections 2 times a week for the same symptoms you describe. Never does taking vitamins resolve symptoms instantly. I had every symptom you are having. It takes weeks of consistency for vitamins or minerals to make a difference in symptoms. The B12 is harmless. There is nothing at all to worry about. It is rare that a doctor knows enough about nutrients to be willing to prescribe them. You are very lucky.

    If you consistently take the injections, the 'side effect' you will eventually get is that the tingling feet, hands, and legs.. swelling in the legs.. muscle pain... fatigue... fuzzy thinking that was from the deficiency will begin to diminish, and eventually stop.

    Trust your doctor and about this and be consistent with your injections. Keep your appointments.
    __________________
    ~ YaYa ~

     
    Reply With Quote
    Old 06-12-2019, 08:12 AM   #4
    susanlou
    Newbie
    (female)
     
    Join Date: Jun 2019
    Location: Morehead
    Posts: 2
    susanlou HB User
    Re: b12 deficiency

    If you had the B12 checked and you are extremely low, you will need to go on a series of shots, once a day (week or so) twice weekly, once a week and then once a month. Nerve damage takes a long time to heal. It may take up to a year before you stop seeing improvement but you should start feeling better pretty quick once on the regimen. I had no detectable B12 when someone finally tested for it. I was even told I needed counseling I had so many symptoms. You need to see someone who will do more than give you one shot. Make sure you take a full CC or ML as they are the same. High dose sublingual can also help. There is a liquid at Kroger 5000, buy one get one that works but that is a daily dose. A lot of Doctors are so used to using B12 as a placebo, they don't know much about subacute combined degeneration that comes from very low pernicious anemia. (nerve damage) ONE SHOT WILL NOT DO THE JOB!.

     
    Reply With Quote
    Reply Reply

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Peripheral Neuropathy & B12 deficiency hakimzadeh Neuropathy 1 04-19-2016 11:21 AM
    My experience with B12 deficiency vegator Nutritional Disorders 2 10-18-2013 03:31 AM
    Previous B12 deficiency. Now pregnant loz82 Anemia 1 01-18-2012 10:00 PM
    Vitamin B12 deficiency OWL77 Vitamins & Supplements 11 03-18-2008 11:46 AM
    Thyroid Symptom List and Other Information Tree Frog Thyroid Disorders 67 03-11-2007 06:55 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:29 PM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!